MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for investigation.The exact cause of the reported event could not be identified.Probable causes of the leak may include the following: the rubber of the biopsy valve was damaged or deformed by attaching / detaching the needle and the syringe during the procedure.·the biopsy valve was not placed properly on the endoscope.The reported events occurred at one specific facility, it can be inferred that user handling /technique might have contributed to the event.Olympus will continue to monitor the performance of this device.
 
Event or Problem Description
During an endobronchial ultrasound (ebus) procedure, it was reported that fluid splashed out of the valve cap and onto the physician.This occurs when the patient coughs during the procedure, not during the withdrawal of the ebus needle.No patient or user injury was reported.The user facility stated multiple biopsy valves leaked during procedures performed by several different practitioners.The events reported occurred intermittently over the last 12-24 months.The users believe that the biopsy valve cap, once punctured with an ebus needle, does not seal anymore.The valves were installed correctly and were not broken prior to being installed.The user facility was in-serviced on proper ebus needle use by the local sales representative.This is report three of ten.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: g4, h2, h6 and h10.Since the device lot number and the event date were unknown, the legal manufacturer performed the device history records review over the last year prior to the date of occurrence; there was no abnormality regarding the following inspection item related to the event.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The subject device and detailed information could not be obtained.Therefore, the exact cause of the reported event could not be identified.However, the most probable cause of the leak may include: ·the rubber of the biopsy valve was damaged or deformed by attaching / detaching the aspiration needle and the syringe during the procedure.·the biopsy valve was not placed properly to the endoscope.Based on a similar complaint, it is likely that user handling /technique might have contributed to the event.Olympus will continue to monitor complaints for this device.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10658008
Report Number8010047-2020-07503
Device Sequence Number19524855
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA-U401SX-4021, LOT UNKNOWN